Hail, Lincoln
- When
- August 9, 2:36 PM MST
- Where
- Lincoln County, 15 mi NE of Genoa
- Measured
- 1.25 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 39.433, -103.300
19 hail, 5 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Aug 9, 2:00 PM MST, 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 300 PM MDT MON AUG 9 2004 .SHORT TERM DISCUSSION...AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL CONTINUE OVER THE DESERT SOUTHWEST TONIGHT AND TUESDAY ALLOWING FOR A NORTHWESTERLY FLOW TO CONTINUE OVER THE CWFA. AMS IS QUITE MOIST FROM THE FRONT RANGE FOOTHILLS EASTWARD THIS AFTN WITH DEWPOINT FM THE LOWER 50S TO LOWER 60S. POTENTIAL FOR SVR THUNDERSTORM WILL FVBL WITH SOME AREAS REACHING THE LOWER 80S EAST AND SOUTH OF DENVER. THIS IS WHERE THE BEST POTENTIAL FOR SVR THUNDERSTORMS RESIDES. SFC BASED CAPES OVER LINCOLN AND SOUTHER WASHINGTON COUNTIES RANGES FROM 2800-3400 J/KG WITH VERY LIMITED CIN. FURTHER N...THE AMS IS MORE CAPPED TO THUNDERSTORMS MAY HOLD OFF UNTIL THIS EVENING. WILL ALSO MENTION PATCHY FOG OVERNIGHT WITH LOWER LVLS EXPECTED TO REMAIN VERY MOIST OVER THE NORTHEAST PLAINS OVERNIGHT. IF ANY DECENT CLEARING OCCURS THEN FOG POTENTIAL COULD BE MORE THAN PATCHY TUESDAY MORNING...ESPECIALLY IF WEAK CYCLONE DEVELOPS. ON TUESDAY...BEST SHEAR PROFILE FOR STRONG OR POSSIBLY SEVERE STORMS WILL BE IN THE ELBERT AND LINCOLN COUNTY AREAS AGAIN. FCST CAPES TUESDAY AFTERNOON ARE AROUND 3000 J/KG WITH 82/54 T/TD WITH NO CIN PRESENT. ELSEWHERE CAPES AROUND 2000 J/KG...WITH SOME LIMITED CIN AS WELL. MESOETA SHOWS A SECONDARY SURGE WITH SFC HIGH TUESDAY AFTERNOON...SO GENERAL SCENARIO SHOULD BE SIMILAR TO TODAY/S SETUP FOR SEVERE WEATHER. NO BIG CHANGES ANTICIPATED CONCERNING POPS FOR TONIGHT AND TUESDAY. .LONG TERM DISCUSSION...TUE NIGHT THROUGH THU WE WILL BE IN NW FLOW ALF WITH WEAK RIPPLES MAINTAINING UPSLOPE FLOW. IN GENERAL THERE WILL BE SOME CLOUD COVER FROM ISENTROPIC LIFT OVER THE COOL AIR ON THE PLAINS. MEANWHILE...THE AIR OVER THE MOUNTAINS WILL REMAIN DRY. IT WILL BE A STRETCH TO REACH CONVECTIVE TEMPERATURE ON THE PLAINS...BUT COMBINATION OF MID LEVEL MOISTURE AND INSTABILITY AND OUTFLOW BOUNDARIES FROM MOUNTAIN CONVECTION STILL POSES SOME RISK OF CONVECTION. WED STILL LOOKS THE MOST SOCKED IN BUT MODELS SHOWING ANOTHER LITTLE SURGE THU SO I DROPPED TEMPERATURES A LITTLE THEN. FOR THE WEEKEND RIDGE REBUILDS OVER THE ROCKIES. MOST GFS ENSEMBLES AND ECMWF HAVE A BIT STRONGER RIDGE. SOME QUESTION ABOUT EVENTUAL NORTHWARD DRAW OF MOISTURE INTO THE RIDGE...BUT STRONGER AND/OR MORE WESTWARD RIDGE POSITION WOULD DELAY THIS...SO I WILL STICK WITH OUR WARM AND RELATIVELY DRY FORECAST. && .BOU...WATCHES/WARNINGS/ADVISORIES...NONE. && COOPER/GIMMESTAD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1105 AM MDT MON AUG 09 2004 COZ030>051-101200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1105 AM MDT MON AUG 09 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTHEAST COLORADO THIS AFTERNOON AND EVENING. SUNSHINE...ALONG WITH A RELATIVELY MOIST AIRMASS...WILL COMBINE TO PRODUCE SCATTERED THUNDERSTORMS ALONG AND EAST OF THE FRONT RANGE MOUNTAINS TODAY. THE STORMS ARE EXPECTED TO DEVELOP IN THE FOOTHILLS BY 2 PM AND THEN SPREAD EASTWARD INTO THE PLAINS LATE THIS AFTERNOON AND EVENING. SUFFICIENT INSTABILITY AND STRONG WIND SHEAR IN THE ATMOSPHERE WILL PROMOTE THE DEVELOPMENT OF A FEW SEVERE STORMS. LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE THE PRIMARY THREATS. LOCALLY HEAVY RAIN COULD POSE FLOODING PROBLEMS IN THE HAYMAN... OVERLAND AND PICNIC ROCK BURN AREAS. THE RISK OF SEVERE WEATHER INCLUDES THE FRONT RANGE METRO AREA INCLUDING DENVER...BOULDER...FORT COLLINS AND LOVELAND. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED AGAIN ON TUESDAY. A FEW OF THE STORMS MAY BE SEVERE. ON WEDNESDAY THROUGH FRIDAY COOLER TEMPERATURES WILL REDUCE THE THREAT OF SHOWERS AND THUNDERSTORMS WITH MOST OF THE ACTIVITY OVER THE MOUNTAINS. THIS WEEKEND WARMER WEATHER IS EXPECTED WITH A CONTINUED SLIGHT CHANCE OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED AFTER 2 PM THIS AFTERNOON. COOPER/GIMMESTAD
The Denver radar (KFTG), 114 km away, was scanning. The volume nearest the first event began at 21:37 UTC.
19 hail, 5 tornado. Local standard time, as filed.
A tornado touched down but did no damage.
A tornado touched down but did no damage.
A tornado touched down but did no damage.
A multi-vortex tornado touched down but did no damage.
A tornado touched down but did no damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2004Every state in 2004This day in weather historyThe tornado archive for Colorado, 2004Warnings in Colorado, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5421283, 5421284, 5421285, 5421286, 5421287, 5421288, 5421289, 5421290, 5421291, 5421292, 5421293, 5421294, 5421295, 5421296, 5421297, 5421298, 5421299, 5421300, 5421301, 5421302, 5421304, 5421303, 5421305, 5421306.